MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY MONOGRAM PATELLA OUTRIGGER FOR XCELERATE CUTTERS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ORTHOPAEDICS-MAHWAH SPECIALTY MONOGRAM PATELLA OUTRIGGER FOR XCELERATE CUTTERS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number I-K4112OT00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Custom patella reamer was presented to surgeon for sawbone demo and the shaft gets stuck when fully engaged.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding annoyance involving a specialty monogram patella outrigger was reported.Review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.There have been no other events for the lot referenced.Conclusion: the device was discovered during a demonstration.The device was returned in new condition and found to be functionally within specification however, the outrigger locks on the shoulder of the mill which is not it¿s intended use.The instrument was submitted for a dimensional inspection and found that this failure would always occur.An nc was opened on 8-apr-2019 to prevent this failure from reoccurring by revising the design of the instrument and associated documents.Further, the nc designated the device as "use-as-is." there was no surgical procedure associated with the reported event.This event meets the definition of preventive maintenance; no further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
SPECIALTY MONOGRAM PATELLA OUTRIGGER FOR XCELERATE CUTTERS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8433737
Report Number0002249697-2019-01367
Device Sequence Number11266474
Product Code LXH
UDI-Device Identifier07613327418965
UDI-Public07613327418965
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberI-K4112OT00
Device Lot NumberAP13T51
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 02/18/2019
Supplement Date Received by Manufacturer04/25/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;